Missouri, 2003

Heavy Snow in Missouri, February 6, 2003

February 6, 2003 · NWS MEG · 2 events in 2 counties and zones

Heavy snow fell across the Missouri bootheel. Between 2 and 4 inches of snow fell over the area.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Heavy snow fell across the Missouri bootheel. Between 2 and 4 inches of snow fell over the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 5, 11:15 PM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Feb 5, 11:15 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1115 PM CST WED FEB 5 2003

WINTER EVENT NOW IN PROGRESS. OVERRUNNING PCPN MOVED INTO THE
WESTERN CWA THIS EVENING. PCPN HAS BEEN MOSTLY IN THE FORM OF SNOW
NORTH OF MEMPHIS AND RAIN TO THE SOUTH. EXPECT SNOW/RAIN TO MOVE
FARTHER EAST OVERNIGHT. BELIEVE SNOW WILL ACCUMULATE TNGT/TMR IN N
THIRD OF AREA. TOTAL ACCUMULATIONS TO BE UP TO 3 INCHES BY THURSDAY
EVENING.

.MEG...SNOW ADVISORY FOR NORTHERN THIRD OF THE FA OVERNIGHT AND
THURSDAY.

RENCH
Hazardous weather outlook, Feb 5, 10:26 PM CST, 2 hours 34 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-061000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1026 PM CST WED FEB 5 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TONIGHT

SNOW IS LIKELY ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND
AND THE NORTHERN HALF OF WEST TENNESSEE TONIGHT. ACCUMULATIONS OF UP
TO AN INCH ARE POSSIBLE THROUGH DAYBREAK.

.DAYS TWO THROUGH SEVEN...

A SNOW ADVISORY IS IN EFFECT ACROSS NORTHEAST ARKANSAS...THE
MISSOURI BOOTHEEL...AND THE NORTHERN HALF OF WEST TENNESSEE THURSDAY
WITH POSSIBLE ACCUMULATIONS OF 1 TO 2 INCHES ON THURSDAY. THIS WOULD
PRODUCE A STORM TOTAL OF 1 TO 3 INCHES. ELSEWHERE RAIN WILL BE THE
PREDOMINATE PRECIPITATION...POSSIBLY MIXED WITH SNOW THURSDAY
MORNING. LITTLE IF ANY SNOW ACCUMULATION WILL OCCUR IN THESE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VALLE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heavy snow. Local standard time, as filed.

Heavy Snow, Dunklin

When
February 6, 1:00 AM CST to 11:00 AM CST
Where
Dunklin forecast zone
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
36.106, -90.166 (the zone’s center; the record gives no point)

Heavy Snow, Pemiscot

When
February 6, 1:00 AM CST to 11:00 AM CST
Where
Pemiscot forecast zone
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
36.211, -89.785 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, February 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5345443, 5345519.